Format

Send to

Choose Destination
Ecancermedicalscience. 2009;3:147. doi: 10.3332/ecancer.2009.147. Epub 2009 Jun 8.

Long QT syndrome and torsade de pointes after anthracycline chemotherapy.

Author information

1
Cardiology Unit, European Institute of Oncology, I.R.C.C.S, Milan, Italy.

Abstract

Anthracycline chemotherapy, which represents the treatment of choice for many hematologic and metastatic cancers, unfortunately carries with it the possibility of both early cardiotoxic phenomena, occuring during chemotherapy, and also late cardiotoxic manifestations, occuring even months or years from the completion of treatment.THE CLINICAL MANIFESTATIONS OF EARLY CARDIOTOXICITY COMMONLY INCLUDE: ventricular premature beats, supraventricular tachycardia, cardiomyopathy and sudden death.This study confirms the necessity for close cardiac monitoring of patients undergoing anthracycline therapy. Such monitoring should not only comprise echocardiographic monitoring for left ventricular systo-diastolic dysfunction, but also electrocardiographic monitoring (QTc) in order to exclude electrophysiological changes possibly related to life threatening arrhythmias (10).

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center